MAUDE Adverse Event Report: PIONEER SURGICAL TECHNOLOGY, INC. CODA ANTERIOR CERVICAL PLATE SYSTEM

PIONEER SURGICAL TECHNOLOGY, INC. CODA ANTERIOR CERVICAL PLATE SYSTEM
Catalog Number 58-102203045
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to resolve on (b)(6) 2024 that a patient who underwent a three-level anterior cervical discectomy and fusion surgery about one year ago required a revision surgery.It could be seen on x-ray that a screw had backed out of the coda plate.The patient was brought to surgery on (b)(6) 2024 to revise the screw.Once the surgeon had dissected down to the plate, he saw that the locking mechanism of the plate had broken on one side and there was a loose piece of metal inside the screw head.The surgeon decided to remove the loose piece of metal and the screw that had backed out.He did not insert another screw or replace the plate as the contralateral side of the locking mechanism was still intact.

Brand Name
CODA ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
PIONEER SURGICAL TECHNOLOGY, INC.
375 river park circle
marquette MI 49855
Manufacturer (Section G)
PIONEER SURGICAL TECHNOLOGY, INC.
375 river park circle
marquette MI 49855
Manufacturer Contact
375 river park circle
marquette, MI 49855
9062269909
MDR Report Key21186115
Report Number1833824-2025-42465
Device Sequence Number4300310
Product Code KWQ
UDI-Device Identifier00840298701216
UDI-Public00840298701216
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230993
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number58-102203045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Initial Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown